MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-2.5-6-3D
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
He axium coil was returned within the introducer sheath.The introducer sheath was found correctly assembled on the pushwire with the wavelock at the proximal end.No bends or kinks were found with the axium pusher.No damages were found with the introducer sheath.The axium pusher was found broken within the introducer sheath at ~143.4cm from the pusher¿s proximal end (pusher total length specification: 188.0cm ± 1.5).The pusher was removed from within the introducer sheath with ~42.7cm of what appears to be the pusher¿s release wire remaining within the introducer sheath.When compared to the product drawing, ~44.6cm of the axium pusher was not returned.In addition, the axium implant coil was not returned.The id (inner diameter) of the introducer sheath was measured to be 0.0185" (0.47mm) which is within specifications (specification: 0.47mm +0.03/-0.00).Based on the device analysis and reported information, the customer¿s report of ¿coil resistance/stuck in sheath¿ could not be confirmed and the cause could not be determined.There were no reported issue preparing the axium coil prior to use.Therefore, it is possible that the implant coil became damaged during preparation subsequently causing resistance within the introducer sheath.However, the axium implant coil was not returned; the before, analysis could not be performed and conformance to specification could not be assessed.Regarding the pusher separation, based on the appearance of the separated end, it is possible that the separation occurred as a result of advancing the pusher against resistance causing the pusher to bend and subsequently break during manipulations.It appears excessive force was used.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the coil had a large push resistance in the sheath and couldn't be pushed out.The patient did not experience any injury or complications.The devices were prepared according to the instructions for use (ifu).The patient was undergoing treatment for an unruptured, amorphous aneurysm located in the posterior communicating artery.The max diameter was 2.7mm, and the neck diameter was 1.9mm.The patient¿s blood flow was normal, and the vessel tortuosity was minimal.Ancillary devices include a cook 5f sheath.Additional information received indicated the introducer sheath was held vertically when the implant coil was pulled back inside during hydration.

Brand Name
AXIUM 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key12088505
Report Number2029214-2021-00790
Device Sequence Number3465537
Product Code KRD
UDI-Device Identifier00847536029859
UDI-Public00847536029859
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/18/2023
Device Model NumberQC-2.5-6-3D
Device Catalogue NumberQC-2.5-6-3D
Device Lot NumberA979287
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/04/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/28/2021
Initial Report FDA Received Date06/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age55 YR